MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23816
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
When attempting to deploy the stent at the target site, the delivery system was damaged and the stent could not be deployed.The procedure was completed by using another zilver in the hospital inventory.No adverse effect on the patient has been reported.1 general questions for all complaints 1-1 (if any damages were confirmed prior to use)was the package damaged? no 1-2 (if any damages were confirmed prior to use)how was the device stored? 1-3 was a sphincterotomy or balloon dilation performed prior to use of the stent device? est 1-4 was post-dilation performed after the placement of the stent? no 1-5 what brand of endoscope was used with the device? 1-6 what was the target location for the complaint device? 1-7 was the device flushed through both flushing ports before the procedure, as per ifu? unknown 1-8 details of the wire guide used (name, diameter, hyrdophyllic)? 1-9 was resistance encountered when advancing the wire guide or delivery system to the target location? no 1-10 how did the physician deal with this resistance? 1-11 was the patient's anatomy tortuous? no 1-12 did the tip of the delivery system cross the target location? yes 1-13 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes 1-14 was the stent being placed through the side wall of a previously placed stent? no 1-15 was the elevator in the down position during deployment? unknown 1-16 are images of the device of procedure available? no 9 deployment difficulty 9-1 was the device flushed through the flushing port before the procedure, as per ifu? yes 9-2 was the stent fully deployed in the patient? no 9-3 was the target site severely calcified? unknown 9-4 was patient anatomy tortuous? no 9-5 was pre dilatation conducted before stent deployment? no 9-6 was the delivery system kinked or twisted during deployment? unknown 9-7 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? 9-8 thumbwheel only ¿ was the retraction sheet being held during deployment?.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 25-oct-2023.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation the zilbs-635-10-12 device of lot number: c2014709 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.This complaint is related to (b)(4) which was raised to capture the user error of the incorrect wire guide used with the device used to complete the procedure.The device related to this occurrence underwent a laboratory evaluation on the 15th august 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.On evaluation of the device the following was noted: visual inspection: red safety tab not returned.Slight curvature observed at the end of the delivery system.Kink observed on the outer catheter below handle.Outer sheath appears to be separated, measuring approx.28.5 cm from the distal tip.Functional inspection: device flushed with no issue.0.035 inch wire guide unable to pass kink below handle.This is the required wire guide size for this device unable to deploy the stent due to outer sheath separation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use/label: there is evidence to suggest that the customer did not follow the instructions for use/japanese packaging insert.The japanese packaging insert c-es1207m06 supplied with the device, complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states: equipment required: 0.89 mm (0.035 inch) wire guide.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could be attributed to the use of a non-required wire guide size with the device.From the information provided it is known that a 0.025¿ wire guide was used with the device when the japanese packaging insert provided with the device, states that the required wire guide used be 0.035¿.The smaller wire guide may have led to insufficient support for the device while being advanced, causing the device to become kinked as seen in the lab evaluation.This kink could have led to a requirement for a higher deployment force to be used while attempting deployment causing the outer sheath to become separated and thus leading to the inability to deploy the stent.The user has not complied with the requirements of the ifu/label.User error complaints are considered foreseen misuse.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu/label, it is not possible to predict how the devices will perform or function.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Summary: according to the initial reporter, when attempting to deploy the stent at the target site, the delivery system was damaged and the stent could not be deployed.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed by using another zilver in the hospital inventory.Investigation findings conclude a definitive root cause was established.The user has not complied with the requirements of the japanese packaging insert in regards to the correct wire guide to be used with the device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17333000
Report Number3001845648-2023-00557
Device Sequence Number12665994
Product Code FGE
UDI-Device Identifier10827002238166
UDI-Public(01)10827002238166(17)260111(10)C2014709
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberG23816
Device Catalogue NumberZILBS-635-10-12
Device Lot NumberC2014709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/02/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown